MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FRESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FRESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70805-70
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Chest Pain (1776); Hyperglycemia (1905); Dizziness (2194)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.The dhrs (device history review) for the freestyle lite meter were reviewed and the dhrs showed the freestyle lite meter passed all tests prior to release.Retain testing was performed and all units performed in specification and passed.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The date of event is unknown.The date entered is the date reported as the "first week of (b)(6) 2020." all pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported low glucose results than how they feel when testing on the adc meter.In (b)(6) 2020, the customer obtained a blood glucose of 83mg/dl and experienced dizziness, shakiness, thirst, and chest pain which she stated meant to her that her blood glucose was high.Emergency services were called and after an unspecified amount of time, the customer was taken to the hospital where unknown blood glucose and blood pressure were obtained and the customer was given an iv and treated with "metformin, aspirin, metoprolol and spironol," which is a new medication for the customer.The customer was diagnosed with hyperglycemia and hospitalized for 3 days.There was no report of death or permanent injury associated with this event.

Brand Name
FRESTYLE LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10752726
Report Number2954323-2020-08921
Device Sequence Number11592573
Product Code NBW
UDI-Device Identifier00699073708229
UDI-Public00699073708229
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Model Number70805-70
Device Catalogue Number70822
Device Lot Number1115840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight89